Alert archive / Nebraska / Fire Weather Watches in 2021
Fire Weather Watch 4, NWS North Platte, NE
NWS North Platte, NE issued this fire weather watch at Apr 24, 2021, 2:23 PM MDT for 5 counties in Nebraska. It took effect at Apr 26, 2021, 11:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 24, 2021, 2:23 PM MDT (20:23 UTC)
- In effect from
- Apr 26, 2021, 11:00 AM MDT
- Expired
- Apr 25, 2021, 1:39 AM MDT
- In force
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 147 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.4 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 866 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 218 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
225 WWUS83 KLBF 242023 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 323 PM CDT Sat Apr 24 2021 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE MONDAY IN PARTS OF SOUTHWESTERN NEBRASKA... Very warm temperatures in the mid 80s will result in low humidity as low as 10 percent Monday afternoon across portions of southwest Nebraska. This low humidity will combine with southwest winds gusting to as high as 30 mph. NEZ210-219-251030- /O.NEW.KLBF.FW.A.0004.210426T1700Z-210427T0200Z/ Frenchman Basin-Loess Plains- 323 PM CDT Sat Apr 24 2021 /223 PM MDT Sat Apr 24 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 15 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 10 percent. * Impacts... PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
1 follow-up statement
212 WWUS83 KLBF 250739 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 239 AM CDT Sun Apr 25 2021 ...CRITICAL FIRE WEATHER CONDITIONS MONDAY... Temperatures in the 70s and 80s and very dry air will result in low humidity Monday afternoon. The low humidity and west and southwest winds gusting to 30 mph will lead to critical fire weather conditions across parts of western and north central Nebraska. NEZ210-219-252145- /O.UPG.KLBF.FW.A.0004.210426T1700Z-210427T0200Z/ /O.NEW.KLBF.FW.W.0008.210426T1700Z-210427T0200Z/ Frenchman Basin-Loess Plains- 239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/ ...RED FLAG WARNING IN EFFECT FROM NOON CDT /11 AM MDT/ TO 9 PM CDT /8 PM MDT/ MONDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR THE FRENCHMAN BASIN AND LOESS PLAINS... The National Weather Service in North Platte has issued a Red Flag Warning FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from noon CDT /11 AM MDT/ to 9 PM CDT /8 PM MDT/ Monday. The Fire Weather Watch is no longer in effect. * Affected Area...In NEZ210...Fire Weather Zone 210 Frenchman Basin. In NEZ219...Fire Weather Zone 219 Loess Plains. * Winds...Southwest 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 9 percent. * Impacts...Any fires which do develop have a high probability to spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ NEZ204-206-208-209-252145- /O.NEW.KLBF.FW.A.0005.210426T1700Z-210427T0200Z/ Eastern Panhandle/Crescent Lake NWR- Sandhills/Valentine NWR/Nebraska National Forest- Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest-Loup Rivers Basin- 239 AM CDT Sun Apr 25 2021 /139 AM MDT Sun Apr 25 2021/ ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR THE NIOBRARA VALLEY...EASTERN PANHANDLE...LOUP RIVERS BASIN AND THE SANDHILLS... The National Weather Service in North Platte has issued a Fire Weather Watch FOR WIND AND LOW RELATIVE HUMIDITY, which is in effect from Monday afternoon through Monday evening. * Affected Area...In NEZ204...Fire Weather Zone 204 Eastern Panhandle/Crescent Lake NWR. In NEZ206...Fire Weather Zone 206 Sandhills/Valentine NWR/Nebraska National Forest. In NEZ208... Fire Weather Zone 208 Niobrara Valley/Fort Niobrara NWR/Samuel R McKelvie National Forest. In NEZ209...Fire Weather Zone 209 Loup Rivers Basin. * Winds...West 10 to 20 mph with gusts up to 30 mph. * Relative Humidity...As low as 12 percent. * Impacts...Any fires which do develop may spread rapidly and be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ http://weather.gov/LBF
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this fire weather watch went out at Apr 24, 11:56 AM MDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 24, 11:56 AM MDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1256 PM CDT Sat Apr 24 2021 .UPDATE... Issued at 733 AM CDT Sat Apr 24 2021 The snow shower activity across north central Nebraska is a bit more prolific than previously forecast. A forecast update is in place for this activity which should exit ncntl Nebraska by 10 am. && .SHORT TERM...(Today through Sunday) Issued at 330 AM CDT Sat Apr 24 2021 Scattered snow showers are underway early this morning; moving rapidly east along highway 20 across northern Nebraska. This snow should remain fairly light and exit ncntl Nebraska before 15z this morning. An area of stratus is beginning to blossom across wrn Nebraska associated with shallow easterly cold air advection and warm moist southerly winds aloft. The SREF suggests this stratus will build throughout wrn and ncntl Nebraska this morning and mix out between 18z and 21z this afternoon. The temperature forecast today leans on the cooler NAMnest plus bias correction for highs mostly in the 50s. Warm moist air will continue to invade the region tonight and the model consensus suggests a warm front in conjunction with a weak upper air disturbance will be sufficient to set off a round of showers late tonight, mainly along and north of highway 20. This rain activity should exit ncntl Nebraska by 12z Sunday. The temperature forecast Sunday leans on the model consensus plus bias correction plus a couple of degrees for highs in the 70s to lower 80s. Temperatures aloft at h700mb should warm to around 5C and winds aloft are SW-W supporting deep mixing to that level as indicated in the NAM soundings which show mixing to around 700mb. .LONG TERM...(Sunday night through Friday) Issued at 330 AM CDT Sat Apr 24 2021 H700mb temperatures warm a few degrees Monday to between 7C and 10C and mixing heights approach 550mb in the NAM soundings. The temperature forecast leans toward the warmer guidance for highs in the 70s to mid 80s. The models are in very good agreement placing a broad area of sfc low pressure directly over wrn and ncntl Nebraska. The 70s in place across nwrn Nebraska represent the potential passage of a cold front and perhaps denser upper level cloudiness. A fairly strong cold front will sweep through the region Monday night and the latest model consensus suggests the upper level low just off the nrn California coast this morning will split sending energy into the nrn Plains and then into the srn Plains where a heavy rainfall event is predicted Wednesday. Rain chances Tuesday are in the 30 to 50 percent favoring swrn Nebraska and the ECM suggests a thunderstorm chance Tuesday evening. If the model is correct, these storms would probably form off the Colorado Front and Laramie Ranges and then move east southeast brushing southwest Nebraska. WPC has placed a "wet spot" of 1 inch of rainfall from KOGA south to KIML. Once this upper level support drops south toward the Srn Plains Wednesday morning, rain chances across wrn and ncntl Nebraska vanish. The upper low will stall across the South Wednesday through Friday and a Pacific upper level ridge will build into the Southwest U.S. setting up dry northwest flow aloft across wrn and ncntl Nebraska. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1243 PM CDT Sat Apr 24 2021 VFR conditions will prevail over the next 24 hours. Skies have cleared out across portions of southwest Nebraska including KLBF terminal and should remain mostly clear through the afternoon and evening. The northern Sandhills remain cloudy with mid level cloud deck that has been situated over the area all morning. Cigs should eventually lift this afternoon and become more scattered through the remainder of the day into the evening hours. Low level wind shear will be possible after midnight with 40 kt winds through early Sunday morning. Surface winds will be mostly out of the south around 10 to 15kts through Sunday morning, with winds shifting more southwesterly late Sunday morning. && .FIRE WEATHER... Issued at 330 AM CDT Sat Apr 24 2021 Elevated fire weather conditions are possible Sunday across most of western and north central Nebraska. Lowest humidity values will be in the upper teens in parts of southwest Nebraska and the Sandhills. The strongest wind gusts will be out of the southwest up to 25 miles per hour. On Monday, near critical fire weather conditions are possible mainly south of Highway 2 due to humidity values between 10 and 15 percent. High temperatures will be in the 80s across most of southwest and north central Nebraska. Westerly wind gusts up to 30 miles per hour are possible west of Highway 83. Deep vertical mixing to around 550mb Monday should tap into stronger winds aloft. Winds 700mb and below are only 20kt or less. The predicted wind gusts of 25 to 30 mph Monday rely on deep mixing. Precipitable water falls to around 0.25 inches with sfc dew points in the 20s supporting RH below 15 percent across much of western and ncntl Nebraska. A Fire Weather Watch may be issued for Monday later this weekend. Fire weather concerns will decrease on Tuesday as humidity recovers and precipitation returns to the area. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...CDC SHORT TERM...CDC LONG TERM...CDC AVIATION...Gomez FIRE WEATHER...CDC/SM
Hazardous weather outlook, Apr 24, 10:43 AM MDT, 3 hours 40 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 1143 AM CDT Sat Apr 24 2021 NEZ004>010-022>029-035>038-056>059-069>071-094-251645- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 1143 AM CDT Sat Apr 24 2021 /1043 AM MDT Sat Apr 24 2021/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...THIS AFTERNOON AND TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. Elevated fire weather conditions are possible Sunday across most of western and north central Nebraska, with humidity between 15 and 25 percent and wind gusts up to 25 miles per hour. Near critical fire weather conditions are possible Monday mainly south of Highway 2 due to humidity values between 10 and 15 percent and wind gusts up to 30 miles per hour. There is a slight chance of thunderstorms on Tuesday evening in southwest Nebraska, ending before midnight. The risk for severe weather remains low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
Nearby
Fire Weather Watches in Nebraska, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.